# SDR CA990303014

- Difficulty date: February 26, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 3500 · Oxygen System
- Part: Diaphragm
- Part number: 503201
- Condition: Burnt
- Location: Oxygen Regulator
- Component: Scott, 5500C1ABF23A
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE RUBBER DIAPHRAGM INSIDE THE OXYGEN CYLINDER REGULATOR WAS FOUND REDUCED TO ASH.  SUBMITTER SUSPECTS THAT LAST TIME THE REGULATOR HAD BEEN OVERHAULED, THE DIAPHRAGM WAS CONTAMINATED WITH SOME COMBUSTIBLE MATERIAL, OIL OR GREASE FOR EXAMPLE, AND WHEN EXPOSED TO SOME PRESSURIZED OXYGEN,THERE WAS AN INSTANCE OF SPONTANEOUS COMBUSTION INSIDE THE REGULATOR.  SUBMITTER STATED THIS COULD BE A VERY SERIOUS PROBLEM.
